MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Human-Device Interface Problem (2949); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Only a main coil was returned for this complaint.The coil was found kinked and stretched.The zap tip has a smooth surface.The interlocking arm was detached and it was not returned.Dimensional inspection of the zap tip od, primary coil od and distal fiber bundles were within specifications.There were missing proximal fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 21 jul 2020.It was reported that the coil could not be pulled or pushed.The target lesion area was located in the upper gastrointestinal tract.A 8mm x 20cm interlock-35 embolic was selected for a transjugular intrahepatic portosystemic shunt.During the procedure, the coil was deployed but the position was poor.It was further reported that the device was once deployed but the deployment location can not cure the patient, so adjustments were done twice but it could not be pulled nor pushed.It was tried several times, the coil and the catheter were simply pulled out of the patient's body.Then, it was noted that the interlocking detachable arms were kinked.The procedure was completed with another of the same device.No patient complications reported and patient was stable post procedure.However, device analysis revealed a detached interlocking arm and missing fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10362403
Report Number2134265-2020-10379
Device Sequence Number14055642
Product Code KRD
UDI-Device Identifier08714729793045
UDI-Public08714729793045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024951739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight70